Tardive Dyskinesia due to Sertindole: A Case Report


KARATAŞ KARAKUŞ G. , Ugur K., Uguz S.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, cilt.49, ss.68-70, 2012 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 49 Konu: 1
  • Basım Tarihi: 2012
  • Doi Numarası: 10.4274/npa.y5833
  • Dergi Adı: NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Sayfa Sayısı: ss.68-70

Özet

Tardive dyskinesia is one of the most serious adverse effects of antipsychotic drugs. It is characterized by involuntary movements including myoclonic contractions, tics, chorea and dystonia. Most commonly it affects the orofacial muscles, but virtually any part of the body can be affected. Despite discontinuation of drug use, it can be irreversible. Although the association between tardive dyskinesia and antipsychotic treatment is well known today, the pathogenesis and treatment of tardive dyskinesia have not been fully elucidated. Sertindole is an atypical antipsychotic agent that has high selectivity for dopaminergic neurons in the mesolimbic system. In clinical trials, extrapyramidal side effects of sertindole have been observed to be similar to placebo in patients treated with effective doses. In this article, a 42-year-old female patient who developed tardive dyskinesia after sertindol treatment is presented and discussed in the light of literature. Although low extrapyramidal side effects of sertindole due to low striatal D2 receptor binding characteristics were present in our case, tardive dyskinesia should be kept in mind in patients treated with sertindole. (Archives of Neuropsychiatry 2012;49: 68-70)